Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 23, 2025, 7:18 PM CDT for Tishomingo County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2025, 7:18 PM CDT (00:18 UTC)
- Expired
- Apr 23, 2025, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:20 PM CDT | FLASH FLOOD | 5 E Tishomingo, MS | Reported water rushing over road on CO Rd 98 near Cedar Creek Ridge Farms area in Tishomingo, MS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
409
WGUS54 KMEG 240018
FFWMEG
MSC141-240330-
/O.NEW.KMEG.FF.W.0068.250424T0018Z-250424T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
718 PM CDT Wed Apr 23 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern Tishomingo County in northeastern Mississippi...
* Until 1030 PM CDT.
* At 718 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tishomingo State Park, Tishomingo, Paden, Carter Branch, Neil,
Mingo, Petertown and Bloody Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3461 8830 3470 8827 3471 8812 3469 8812
3468 8812 3463 8813 3462 8813 3459 8814
3458 8814 3456 8814 3458 8830
FLASH FLOOD...RADAR INDICATED
$$
SJM1 follow-up statement
191
WGUS74 KMEG 240329
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1029 PM CDT Wed Apr 23 2025
MSC141-240339-
/O.EXP.KMEG.FF.W.0068.000000T0000Z-250424T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tishomingo MS-
1029 PM CDT Wed Apr 23 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT THIS EVENING FOR
SOUTHEASTERN TISHOMINGO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3461 8830 3470 8827 3471 8812 3469 8812
3468 8812 3463 8813 3462 8813 3459 8814
3458 8814 3456 8814 3458 8830
$$
SJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 6:56 PM CDT, 22 minutes earlier. Its key messages:
- Updated at 638 PM CDT Wed Apr 23 2025
- Significant river flooding will continue across portions of the Mid-South through this week.
- Shower and thunderstorm chances will trend higher through Friday, then become more scattered over the weekend.
- Temperatures should remain above normal for much of the week with highs in the 80s.
Area forecast discussion, Apr 23, 6:56 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Memphis TN 656 PM CDT Wed Apr 23 2025 ...New AVIATION... .KEY MESSAGES... Updated at 638 PM CDT Wed Apr 23 2025 - Significant river flooding will continue across portions of the Mid-South through this week. - Shower and thunderstorm chances will trend higher through Friday, then become more scattered over the weekend. - Temperatures should remain above normal for much of the week with highs in the 80s. && .DISCUSSION... (This evening through next Tuesday) Issued at 220 PM CDT Wed Apr 23 2025 The next several days will feature a summer-like pattern comprised of daily thunderstorm chances and highs in the 80s. Shower and thunderstorm coverage will increase each day as multiple, weak shortwaves cross the Mid-South. The severe weather parameter space through Friday lacks adequate bulk shear, but does house SBCAPE in excess of 1000 J/kg. Significant severe storm development is not anticipated due to inadequate shear. However, a few storms may tap into available fuel and produce pulse-like hailers and a damaging wind gust or two. Given the relatively sporadic nature of storm development through Friday, rainfall amounts are estimated to remain less than an inch. Despite low QPF, flooding will be a concern as soil saturation remains around 50%. Any intense rainfall may cause flooding issues along local streams and rivers. Luckily, things briefly dry out on Saturday as a cold front slowly moves across the Mid-South. Isolated showers and thunderstorms will accompany this frontal passage, but coverage will diminish throughout Saturday. Sunday looks to be mostly dry with a few lingering showers in north Mississippi. Upper level ridging returns on Monday with additional rain chances returning next Tuesday and Wednesday. ANS && .AVIATION... (00Z TAFS) Issued at 655 PM CDT Wed Apr 23 2025 Difficult TAF set continues this issuance as a stationary front remains just north of I-40. A makeshift MCV is currently moving over north Mississippi, impacting TUP. The biggest question remains as to when isolated showers and thunderstorms will stop and start up again as we as a summertime-like pattern continues over the region. There is a pretty good signal for fog across all terminals along already saturated soils and as winds go calm overnight. Shower and occasional thunderstorm chances increase again tomorrow afternoon, though, confidence is not high enough to prevail in TAF. VFR conditions will prevail through much of the period, with MVFR conditions expected overnight ahead of the next wave of convection. TUP looks pretty socked in tomorrow given its placement south of the aforementioned boundary. Predominately light southeast winds will remain through over the next 30 hours. AEH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ANS AVIATION...AEH
In the hours before
Special weather statement, Apr 23, 4:27 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
427 PM CDT Wed Apr 23 2025
TNZ050>052-232200-
Madison TN-Crockett TN-Haywood TN-
427 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CROCKETT...EAST
CENTRAL HAYWOOD AND WESTERN MADISON COUNTIES THROUGH 500 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mercer, or 12 miles east of Brownsville, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Neely, Bells, Malesus, Fruitvale, Bemis, Adair, Huntersville, Gum
Flat, Jackson, Westover, Roberts, Carroll, Gilmore, Denmark,
Leighton, Mercer, Oakfield, and Uptonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 8889 3548 8913 3577 8913 3571 8871
TIME...MOT...LOC 2127Z 188DEG 9KT 3553 8904
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AEHSpecial weather statement, Apr 23, 5:39 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
539 PM CDT Wed Apr 23 2025
MSZ012-013-232315-
Lafayette MS-Panola MS-
539 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LAFAYETTE AND
SOUTHEASTERN PANOLA COUNTIES THROUGH 615 PM CDT...
At 539 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles southwest of Burgess, or 9 miles east of
Batesville, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springdale, Teckville, Burgess, Shuford, Taylor, College Hill
Station, College Hill, Hayes Crossing, Holly Springs National Forest,
Oxford, John W Kyle State Park, Eureka Springs, Yocona, Abbeville,
Batesville, and Water Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3438 8995 3456 8954 3455 8953 3423 8937
3419 8961 3419 8972 3417 8972 3416 8977
3416 8986
TIME...MOT...LOC 2239Z 242DEG 16KT 3428 8978
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 23, 6:18 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Memphis TN
618 PM CDT Wed Apr 23 2025
MSZ012-013-232345-
Lafayette MS-Panola MS-
618 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LAFAYETTE AND
SOUTHEASTERN PANOLA COUNTIES THROUGH 645 PM CDT...
At 618 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Holly Springs National Forest, moving northeast at
20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springdale, Teckville, Burgess, Shuford, Taylor, College Hill
Station, College Hill, Hayes Crossing, Holly Springs National Forest,
Oxford, John W Kyle State Park, Eureka Springs, Yocona, Abbeville,
Batesville, and Water Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3438 8995 3456 8954 3455 8953 3423 8937
3419 8961 3419 8972 3417 8972 3416 8977
3416 8986
TIME...MOT...LOC 2318Z 242DEG 16KT 3436 8960
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 23, 6:22 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
622 PM CDT Wed Apr 23 2025
MSZ012-013-015-021-232345-
Lafayette MS-Pontotoc MS-Panola MS-Yalobusha MS-
622 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT LAFAYETTE...NORTHERN
YALOBUSHA...NORTHWESTERN PONTOTOC AND SOUTHEASTERN PANOLA COUNTIES
THROUGH 645 PM CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Water Valley, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springdale, Altus, Keel, Burgess, Shuford, George Payne State Park,
Taylor, Water Valley, Delay, College Hill Station, Tula, College
Hill, Denmark, Holly Springs National Forest, Lafayette Springs,
Thaxton, Velma, Oxford, Paris, and Yocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3414 8992 3414 8993 3454 8959 3433 8911
3416 8940 3416 8951 3410 8951 3396 8974
TIME...MOT...LOC 2318Z 228DEG 18KT 3416 8966
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 23, 6:36 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
636 PM CDT Wed Apr 23 2025
MSZ004-009-014-016-240000-
Tippah MS-Union MS-Lee MS-Prentiss MS-
636 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN UNION...NORTHERN
LEE...SOUTHEASTERN TIPPAH AND WESTERN PRENTISS COUNTIES THROUGH 700
PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baldwyn, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Graham, Chapelville, Jericho, Alpine, Blackland, Corrona, Graves,
Blair, Guntown, Baldwyn, Geeville, Locum, Boggan Bend, Jumpertown,
Wheeler, Frankstown, Pratts Friendship, Bethany, Keownville, and
Saltillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3447 8853 3447 8854 3445 8854 3437 8866
3454 8893 3474 8866 3450 8848
TIME...MOT...LOC 2336Z 135DEG 12KT 3449 8865
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SJMSpecial weather statement, Apr 23, 6:37 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
637 PM CDT Wed Apr 23 2025
MSZ003-004-240000-
Tippah MS-Benton MS-
637 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN TIPPAH AND NORTHEASTERN
BENTON COUNTIES THROUGH 700 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canaan, or 13 miles northwest of Ripley, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Canaan, Murry, Brody, Whitten Town, Hamilton, New Canaan, Gravestown,
Ripley, Falkner, Tiplersville, Ashland, and Walnut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3466 8897 3486 8927 3500 8913 3499 8911
3491 8882 3486 8882
TIME...MOT...LOC 2337Z 300DEG 11KT 3488 8909
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
AEHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:22 PM CDT | Areal Flood Advisory | MEG | Yalobusha | 113 min |
| Apr 24, 3:30 PM CDT | Special Weather Statement | MEG | Chickasaw | 15 min |
| Apr 24, 3:44 PM CDT | Special Weather Statement | MEG | Lee | 16 min |
| Apr 24, 4:56 PM CDT | Special Weather Statement | MEG | Tishomingo | 34 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.